Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The probability of speciation on an interaction network with unequal substitution rates
Jönköping University, School of Engineering, JTH, Physics and Mathematics and Chemical Engineering. Department of Mathematics, Trinity University, United States.
Department of Biology, Trinity University, United States.
Department of Biology, Trinity University, United States.
Department of Mathematics, Trinity University, United States.
2016 (English)In: Mathematical Biosciences, ISSN 0025-5564, E-ISSN 1879-3134, Vol. 278, 1-4 p.Article in journal (Refereed) Published
Description
Abstract [en]

Speciation is characterized by the development of reproductive isolating barriers between diverging groups. A seminal paper of a mathematical model of speciation was published by Orr (1995), extended by Livingstone et al. (2012) to incorporate interaction networks. Here, we further develop the model to take into account the possibility of different substitution rates for network nodes of different connectivity. Mathematically, this amounts to sampling nodes from an undirected graph where the inclusion probability for a given node depends on its degree (number of connecting edges). We establish formulas for the rate of speciation and identify a crucial parameter that is a measure of the deviation from simple random sampling.

Place, publisher, year, edition, pages
2016. Vol. 278, 1-4 p.
Keyword [en]
Bateson-Dobzhansky-Muller interactions; Interaction networks; Reproductive incompatibility; Speciation
National Category
Mathematics Biological Sciences
Identifiers
URN: urn:nbn:se:hj:diva-30052DOI: 10.1016/j.mbs.2016.04.010Scopus ID: 2-s2.0-84973279455Local ID: JTHÖvrigtISOAI: oai:DiVA.org:hj-30052DiVA: diva2:931196
Available from: 2016-05-26 Created: 2016-05-26 Last updated: 2016-08-19

Open Access in DiVA

No full text

Other links

Publisher's full textScopus
By organisation
JTH, Physics and Mathematics and Chemical Engineering
In the same journal
Mathematical Biosciences
MathematicsBiological Sciences

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 18 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf